USMLE forum
 
USMLE Forum
Step 1
Step 2 CK
Step 2 CS
Matching & Residency
Step 3
Classifieds
 
Archives
 
 
  <<   < *  Step 3   *  >   >>  

* Question from USMLE Sample questions?
 #854959  
  aricept123 - 10/11/18 13:34
 
  A 35-year-old man is brought to the emergency department because of altered mental status. He is disoriented and reports problems with his vision. You have been his physician for the past 3 years. He has type 1 diabetes mellitus and a known history of intravenous drug use. You last saw him 2 weeks ago; at that visit his serum glucose concentration was 150 mg/dL 3 hours after eating. Today, vital signs are temperature 38.1°C (100.5°F), pulse 110/min, and blood pressure 190/70 mm Hg. On physical examination pupils are constricted; funduscopic examination of the left eye following dilation is shown. Which of the following is the most appropriate test at this time?

(A) Blood cultures (B) Chest x-ray (C) Hemoglobin A1c level (D) HIV antibody titer (E) Plasma renin activity
 
Report Abuse

 
 

* Re:Question from USMLE Sample questions?
#3373497
  cardio69 - 10/11/18 19:01
 
  Pat DM1 & known "IVDU"^ (There is no reliable marker available to exclude serious illness in the febrile IV drug user) -> YOU obtain specimens for Blood culture & adm* pat 4 observation while culture/results are awaited… even if your pat “clinically well” pat for whom follow up can be ensured/outpat evaluation is reasonable ALA appropriate culture specimen are obtained.

Pat^ here clearly painted with infection (most probably related to IVDU history) standard care-> blood cultures must be obtained in case pat didn’t respond to the antibiotic in order-> *for pat adm with septic or possible meningitis ...

 
Report Abuse

* Re:Question from USMLE Sample questions?
#3373500
  cetamool - 10/11/18 20:39
 
  Will, this guy clearly had cocaine, the pulse pressure is very high! I would go with cxr to rule out widening of the mediastinum.  
Report Abuse

* Re:Question from USMLE Sample questions?
#3373502
  cardio69 - 10/11/18 22:19
 
  Let's review step 1@cetamool

On pat who took sympathetic NS agonist or amphetamine/coca/LSD -> Q4 you, Do you see Bilateral constricted pupils???:) on your PE...
("On PE pupils are constricted") ask yourself :) can cocaine cause that?
 
Report Abuse

          Page 1 of 1          

[<<First]   [<Prev]  ... Message ...  [Next >]   [Last >>]

 
Logon to post a new Message/Reply
 
 
 
 

 

 

Google
  Web USMLEforum.com
 

Step 1 Step 2 CK Step 2 CS Matching & Residency Step 3 Classifieds
LoginUSMLE LinksHome